Alert archive / Vermont / Flash Flood Warnings in 1998
Flash Flood Warning 86, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 19, 1998, 3:07 PM EDT for Rutland County, Windsor County, Vermont. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 1998, 3:07 PM EDT (19:07 UTC)
- Expired
- Jun 19, 1998, 6:10 PM EDT
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
Counties Rutland County, VT, Windsor County, VT
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 191908 FFWBTV VTC021-027-192210- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 307 PM EDT FRI JUN 19 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN RUTLAND COUNTY IN SOUTHWESTERN VERMONT NORTHWESTERN WINDSOR COUNTY IN SOUTHEASTERN VERMONT * UNTIL 610 PM EDT. * AT 300 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN IN STOCKBRIDGE NEAR SABLE MOUNTAIN * RAINFALL RATES OF 1.50 TO 2.00 INCHES OF RAIN IS OCCURRING OVER MOUNTAINOUS TERRAIN. ROAD WASHOUTS AND RAPID RISES OF STREAMS AND RIVERS WILL OCCUR. THE AREA OF HEAVY RAIN IS DRIFTING SLOWLY SOUTHWARD TOWARD SHERBURNE AND BRIDGEWATER. IF FLOODING IS OBSERVED...ACT QUICKLY...YOU MAY HAVE ONLY SECONDS TO SAVE YOURSELF. MOVE TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN THE WATER BEGINS TO RISE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 1:45 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 19, 1:45 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 145 PM EDT FRI JUN 19 1998 SOME DRYING APPEARS IN STORE FOR FA. DIURNAL CU SHUD DISAPPEAR BY A CPL HRS AFT SS AS ETA SNDGS SHW DEPTH OF MSTR DCRSG SIG. CAPES TMRW AFTN/EVE GET ABV 1000 IN ST LAW VLY AND GRDLY DCRS TO THE EAST. SCT AFTN TSTMS ARE A GOOD BET WITH DWPTS STL IN 60S AND TEMPS CLIMBING INTO LWR 80S. SUN LOOKS LIKE MNTN OF PCPN CAN PRBLY BE DROPPED FM FCST AS FWC POPS ARE ONLY ARND 10. WITH PLENTY OF MSTR ARND SHUD BE A MIX OF SUN AND CLDS. FWC AND FAN TEMPS ARE VRY CLOSE. NO NEED TO ARGUE. MCGILL
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:50 AM EDT | Flash Flood Warning | BTV | Chittenden, Lamoille | 3 hr |
Nearby
Flash Flood Warnings in Vermont, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.